Thunderstorm Wind, Dorchester
- When
- May 7, 1:29 PM EST
- Where
- Dorchester County, 5 mi SSW of Summerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.950, -80.217
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 7, 12:57 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 157 PM EDT SUN MAY 7 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...VERY ACTIVE SVR EVENT EVOLVING THIS AFTN. WILL CONTINUE CATEGORICAL POPS INTO THE EVENING HRS WITH MENTION OF LARGE HAIL AND DAMAGING WINDS. PRECIP SHOULD TAPER OFF LATE IN THE EVE WITH ONLY A FEW LINGERING SHRA THROUGH THE EARLY MORNING HRS. AFTER THE FRONT PUSHES S OF THE AREA ON MON...SOME CONVERGENCE POSSIBLE ACRS OUR SRN TIER LATE MON AFTN AND EVE. HAVE INCLUDED SLGHT CHC POPS FOR THAT TIME. WILL ISSUE AFTN PKG PRODUCTS AS TIME ALLOWS. && .LONG TERM /TUESDAY THROUGH SUNDAY/...DID NOT MAKE ANY MAJOR CHANGES TO MEDIUM RANGE. && .AVIATION...PRIMARY CONCERN IS DEFINITELY THE THUNDERSTORMS THIS AFTERNOON AND EVENING. TRIED TO TIME EVERYTHING AS BEST AS POSSIBLE. CLUSTERS OF STORMS ARE NOW FORMING AHEAD OF THE MAIN SHORTWAVE FEATURE IN AREA OF LLVL CONVERGENCE. THIS ACTIVITY APPEARS TO BE MISSING BOTH TERMS...BUT MORE ACTIVITY OVER SE GA IS EXPECTED TO FIRE UP AND LIKELY IMPACT SAV. A MORE EXTENSIVE MCS IS LIKELY IN A FEW HRS AS THE MAIN SHORTWAVE MOVES IN AND INTERACTS WITH A VERY UNSTABLE ATMOS. WILL AMEND AS FREQUENTLY AS NEEDED. LATER TONIGHT EXPECT IFR CIGS TO LOCK IN UNDER NVA ALOFT WITH LLVL MOISTURE. && .MARINE...N MAJOR CONCERNS WITH THIS PACKAGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA....TORNADO WATCH 303 UNTIL 8 PM GAZ029-031-043-051-103-109-165-179-183-191-251-267. SC...TORNADO WATCH 303 UNTIL 8 PM SCZ005-013-015-019-029-035-049-053. MARINE...NONE. && JRL/PAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1253 PM EDT SUN MAY 7 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1253 PM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH 303 IN EFFECT UNTIL 8 PM EDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO WATCHES...STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT SUN MAY 7 2006 SCZ045-071815- BERKELEY- 138 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 215 PM EDT... AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF PINEVILLE...OR ABOUT 8 MILES WEST OF SAINT STEPHEN...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WILDER...JUDGE TOWN... EADYTOWN...BONNEAU BEACH...RUSSELLVILLE...PINEVILLE AND SAINT STEPHEN THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG FAIRFAX 32.96N 81.24W
05/07/2006 ALLENDALE SC LAW ENFORCEMENT
POWER LINES DOWN...TREES DOWN AT 7TH AND BAY SHORE
&&
PAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT SUN MAY 7 2006 GAZ087-071830- JENKINS- 203 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 230 PM EDT... AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF BIRDSVILLE...OR ABOUT 6 MILES NORTHWEST OF MILLEN...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ROGERS...PERKINS... HERNDON...BIRDSVILLE...LAWTON AND MILLEN THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SAINT STEPHEN 33.40N 79.92W
05/07/2006 E1.00 INCH BERKELEY SC TRAINED SPOTTER
QUARTER HAIL IN SAINT STEPHEN AND 2 MI S OF SAINT STEPHEN
&&
PAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 7 W GRAYS 32.67N 81.14W
05/07/2006 HAMPTON SC LAW ENFORCEMENT
2 TREES DOWN ON HAMPTON COUNTY LINE ON HIGHWAY 601.
&&
PAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 W GRAYS 32.67N 81.11W
05/07/2006 JASPER SC LAW ENFORCEMENT
2 TREES DOWN ON JASPER/HAMPTON COUNTY LINE ALONG HIGHWAY
601
&&
PAYThe Charleston,SC radar (KCLX), 84 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2006Every state in 2006This day in weather historyWarnings in South Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5512614.